MAUDE Adverse Event Report: COVIDIEN CADENCE ZOLL PRECONNECT; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)

COVIDIEN CADENCE ZOLL PRECONNECT; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Model Number 22770PC
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.¿if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the defibrillation electrodes adhered very poorly.It was not the first time that the adhesive surface or the contact gel of the electrodes came off with the removal of the protective foil but this time it was simply a bit more extensive.No further information has been made available at this time.
 
Additional Manufacturer Narrative
H 3: the device history records (dhrs) were reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition as described by the customer.The dhr reviews, for all raw materials, subassemblies and finished product, show that all acceptance criteria inspections were within acceptable limits during the production process.This includes single direction peel tests, performed on the gel body subassembly, which would be an indicator of delamination.No adverse conditions, special circumstances or events were noted that might have contributed to gel delamination.One set of electrodes was received from the customer.Visual inspection of the sample shows gel missing from the exposed electrode pad.The gel appears to have peeled from the corner and removed a section nearly to the center of the electrode pad.Retain samples were inspected from the same part and lot number with no gel delamination found.From a root cause analysis perspective, the reported condition is most likely related to the manufacturing process in relation to the uv curing process, which can affect the gel body more so as the finished product ages and gets closer to the expiration date.Additionally, gel delamination is possible if the defib electrodes are not properly stored.As indicated on the product packaging proper storage and usage of the electrodes is critical to the performance of the gel.The electrodes should be stored in their sealed protective pouch in a cool, dry place and out of direct sunlight.Do not open package until ready for use.Do not bend, fold, or puncture the packaging.Improper storage conditions and/or handling of the product may compromise gel properties prior to the expiration.From a corrective and preventive action standpoint a process improvement was put in place.The use of an improved uv curing system has been validated on this system.The variable power output of the system allows more flexibility to dial in the uv intensity while mitigating excess heat generation in the oven and improving peel performance throughout the life of the product.The manufacturing site will continue to trend this issue for future occurrences as part of the complaint review process.

Brand Name
CADENCE ZOLL PRECONNECT
Common Device Name
PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Manufacturer (Section D)
COVIDIEN
2 ludlow parkway
chicopee MA 01022
MDR Report Key10165432
Report Number1219103-2020-00296
Device Sequence Number14223858
Product Code DRO
UDI-Device Identifier20884527022394
UDI-Public20884527022394
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number22770PC
Device Catalogue Number22770PC
Device Lot Number833727X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer06/05/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date09/04/2020
Patient Sequence Number1